MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; HIP ACETABULAR CUP
Catalog Number 121720052
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Discomfort (2330); Injury (2348)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address hip pain.There was a size 12 collarless corail, with a 36+1.5 metal head, 52 pinnacle sector porous cup, 36x52 mom liner, and 2 screws (not sure length).The op note that i received did not have reference or lot numbers.There were also 3 competitor cable in place from the original surgery.The most proximal cable was remove and appeared to have frayed lose, possibly causing tissue irritation? also, the coral stem seemed to be well fixed so we left the stem and implanted a 36 ceramic ts head.The cup and metal liner were also removed to eliminate any possible metal issues.The surgeon decided to go with a zimmer revision cup and change the cup position slightly.The original cup position did not seem to be out of line.Doi: (b)(6) 2010, dor: (b)(6) 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Event or Problem Description
In addition to what was previously alleged, litigation alleges friction and wear caused toxic metal ions and particles to be released to the plaintiff¿s blood, tissue and bone surrounding the implant resulting to injury, discomfort, soreness and impaired adl.Added stem.Added new associated contacts.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect  a conclusion by fda, depuy synthes or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Event or Problem Description
Ppf alleges pseudotumor, metallosis and elevated metal ions.Added date of birth of patient, product details of cup, head, liner, stem and screws in impacted products.Doi: on (b)(6) 2010, dor: on (b)(6) 2017, left hip.Cn (wipro).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE SECTOR II CUP 52MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
7000 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7107629
Report Number1818910-2017-51260
Device Sequence Number94344
Product Code KWA
UDI-Device Identifier10603295009627
UDI-Public10603295009627
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121720052
Device Lot NumberE29DC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/15/2018
05/09/2018
09/16/2019
12/17/2019
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/23/2018
05/11/2018
10/02/2019
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight71